Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can HIV & HBV treatment have effects on kidneys
Jan 26, 2008

I recently started Atripla to treat both my HIV and HBV, although the reason I was urged to begin treatment was my HBV, elevated liver functions - my HIV was doing okay, with cd4 at 450 and VL at about 14k. i recently went for an ultrasound of my abdominal area but it will be some time before I have a follow up appointment with my gastro doc. I have been having pain in my lower back, on the left side in particular, and I am wondering if this could be my liver or even my kidneys. All of this has led me to wonder, can Atripla or other hiv/hbv treatment methods be harmful to the kidney(s) - what could be the cause of this pain, and are there any kinds of other tests that I should be performing regularly to monitor my kidneys as well? and lastly, if gone untreated, what harm can kidney damage cause? thanks

pb

Response from Dr. Holodniy

Yes, Atripla (the tenofovir component) can cause kidney problems. But, it would be more a functional issue or time, and would not be likely to cause acute pain like you are describing. Many things from muscular problems to internal organ issues could be causing this. Sounds like you need to go back to your doc on this one.



Previous
cd4 vl
Next
confused about cd4 and my health right now

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement